Alert archive / California / Red Flag Warnings in 2013

Red Flag Warning 2, NWS Hanford, CA

June 2, 2013

NWS Hanford, CA issued this red flag warning at Jun 2, 2013, 9:23 AM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 2, 2013, 9:23 AM PDT (16:23 UTC)
Expired
Jun 2, 2013, 9:00 PM PDT
In force
12 hr
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

687 
WWUS86 KHNX 021623
RFWHNX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
923 AM PDT SUN JUN 2 2013

CAZ295-030030-
/O.NEW.KHNX.FW.W.0002.130602T1623Z-130603T0400Z/
KERN COUNTY MOUNTAINS-
923 AM PDT SUN JUN 2 2013

...RED FLAG WARNING IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR LOW
HUMIDITIES AND VERY DRY FUELS FOR THE KERN COUNTY MOUNTAINS...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A RED FLAG
WARNING FOR LOW HUMIDITIES AND VERY DRY FUELS WHICH IS IN EFFECT
UNTIL 9 PM PDT THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 295 KERN COUNTY MOUNTAINS.
  LOWEST HUMIDITIES WILL BE IN THE PIUTES AND NEAR PINE MOUNTAIN
  CLUB. 

* WINDS...WEST 5 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* TIMING...HUMIDITIES WILL LOWER THROUGH THE MORNING...THEN REMAIN
  LOW THROUGH THE AFTERNOON BEFORE BEGINNING TO RECOVER THIS
  EVENING. 

* RELATIVE HUMIDITY...AS LOW AS 6 PERCENT.

* LIGHTNING...NONE.

* IMPACTS...VERY LOW HUMIDITIES COMBINED WITH CRITICALLY DRY 
  FUELS WILL RESULT IN INCREASED FIRE DANGER. IF FIRE IGNITION 
  OCCURS THERE COULD BE RAPID SPREAD OF WILDFIRE THAT WOULD LEAD 
  TO A THREAT TO LIFE AND PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED
FLAG WARNING.

&&

$$

SANGER

WEATHER.GOV/HANFORD
2 follow-up statements
777 
WWUS86 KHNX 030035
RFWHNX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
535 PM PDT SUN JUN 2 2013

CAZ295-030400-
/O.CON.KHNX.FW.W.0002.000000T0000Z-130603T0400Z/
KERN COUNTY MOUNTAINS-
535 PM PDT SUN JUN 2 2013

...RED FLAG WARNING IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR LOW
HUMIDITIES AND VERY DRY FUELS FOR THE KERN COUNTY MOUNTAINS...

THE NATIONAL WEATHER SERVICE IN HANFORD WILL ALLOW THE RED FLAG
WARNING FOR LOW HUMIDITIES AND VERY DRY FUELS FOR THE KERN COUNTY
MOUNTAINS TO REMAIN IN EFFECT UNTIL 9 PM PDT THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 295 KERN COUNTY MOUNTAINS.
  LOWEST HUMIDITIES WILL BE IN THE PIUTES AND NEAR PINE MOUNTAIN
  CLUB. 

* WINDS...WEST 5 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* TIMING...REMAIN LOW THROUGH THE REMAINDER OF THIS AFTERNOON
  BEFORE BEGINNING TO RECOVER THIS EVENING.

* RELATIVE HUMIDITY...AS LOW AS 5-9 PERCENT.

* LIGHTNING...NONE.

* IMPACTS...VERY LOW HUMIDITIES COMBINED WITH CRITICALLY DRY 
  FUELS WILL RESULT IN INCREASED FIRE DANGER. IF FIRE IGNITION 
  OCCURS THERE COULD BE RAPID SPREAD OF WILDFIRE THAT WOULD LEAD 
  TO A THREAT TO LIFE AND PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED
FLAG WARNING.


&&

$$

MOLINA
658 
WWUS86 KHNX 030405
RFWHNX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
905 PM PDT SUN JUN 2 2013

CAZ295-030515-
/O.EXP.KHNX.FW.W.0002.000000T0000Z-130603T0400Z/
KERN COUNTY MOUNTAINS-
905 PM PDT SUN JUN 2 2013

...RED FLAG WARNING HAS EXPIRED FOR LOW HUMIDITIES AND VERY DRY
FUELS ACROSS THE KERN COUNTY MOUNTAINS...

ALTHOUGH OVERNIGHT HUMIDITY RECOVERY WILL IMPROVE...IT WILL
REMAIN POOR TONIGHT IN SOME AREAS. THERE WILL BE SOME AREAS OF
SINGLE DIGIT HUMIDITY AGAIN ON MONDAY...MAINLY IN THE EASTERN
PORTION OF KERN COUNTY NEAR WALKER PASS AND JAWBONE CANYON.
HOWEVER...DURATIONS ARE EXPECTED TO BE ONLY 4-6 HOURS. THE RED
FLAG WARNING IS THEREFORE BEING ALLOWED TO EXPIRE THIS EVENING.


$$


MOLINA

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this red flag warning went out at Jun 2, 5:07 AM PDT, 4 hours 16 minutes earlier.

Area forecast discussion, Jun 2, 5:07 AM PDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
507 AM PDT SUN JUN 2 2013

.SYNOPSIS...
UPPER LEVEL RIDGE OF HIGH PRESSURE OVER THE CENTRAL CALIFORNIA
INTERIOR WILL PROVIDE DRY CONDITIONS AND NEAR TRIPLE DIGIT HEAT
AGAIN TODAY. A WEAK UPPER LEVEL LOW FORMING OFF THE CALIFORNIA
COAST IS EXPECTED TO BRING SOME COOLING MONDAY AND A THREAT OF
AFTERNOON AND EVENING THUNDERSTORMS OVER THE HIGH SIERRA NEVADA
TUESDAY THROUGH THURSDAY.

&&

.DISCUSSION...
THE PACIFIC HIGH PRESSURE RIDGE ATTEMPTING TO BUILD INTO THE WEST
COAST IS BEING HAMPERED BY SHORTWAVE ENERGY DROPPING DOWN THE FRONT
SIDE. THIS ENERGY WILL CONTINUE TO WEAKEN THE RIDGE...DIGGING A
TROUGH AND DEVELOPING A WEAK LOW OFF THE CENTRAL/SOUTHERN
CALIFORNIA COAST MONDAY AND TUESDAY. BEFORE THE RIDGE SUCCUMBS TO
THE DEVELOPING TROUGH IT IS EXPECTED TO HELP PROVIDE ADDITIONAL
WARMING OVER OUR AREA TODAY...PUSHING HIGHS TO TRIPLE DIGITS AT
MANY VALLEY...LOWER FOOTHILL AND DESERT LOCATIONS. IN ADDITION TO
THE WARM CONDITIONS...PEOPLE IN SOUTH CENTRAL KERN COUNTY WILL
CONTINUE TO BE AFFECTED BY SMOKE FROM THE POWERHOUSE FIRE TO THE
SOUTH.

AS THE RIDGE CONTINUES TO WEAKEN AND WE GET SOME COOLER MARINE
AIR INTO THE VALLEY...TEMPERATURES ARE PROGGED TO LOWER TO JUST A
FEW DEGREES ABOVE CLIMO MONDAY THROUGH WEDNESDAY, THOUGH THERE IS
LITTLE AVAILABLE MOISTURE...THERE SHOULD BE SUFFICIENT INSTABILITY
FOR A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS NEAR THE CREST AS
EARLY AS MONDAY AND CONTINUING INTO THURSDAY...BEFORE MODELS SHOW
THE RIDGE REBUILDING MORE STRONGLY OVER THE REGION. THERE IS
REASONABLE MODEL CONSENSUS REGARDING THE STRENGTH AND TIMING OF
THE REBUILDING RIDGE. THIS WILL BRING A MORE SIGNIFICANT WARMUP
FOR THE LATTER HALF OF THE WEEK INTO NEXT WEEKEND.

&&

.AVIATION...
AREAS OF SMOKE TOWARDS THE KERN COUNTY MOUNTAINS AND DESERT FROM THE
POWERHOUSE WILDFIRE. OTHERWISE VFR CONDITIONS EXPECTED ELSEWHERE IN
THE CENTRAL CALIFORNIA INTERIOR THROUGH THE NEXT 24 HOURS.

&&

.AIR QUALITY ISSUES...
ON SUNDAY JUNE 2 2013... UNHEALTHY FOR SENSITIVE GROUPS IN
FRESNO... KERN... KINGS... MADERA AND TULARE COUNTIES AND SEQUOIA
NATIONAL PARK AND FOREST.
FURTHER INFORMATION IS AVAILABLE AT VALLEYAIR.ORG

&&

.CERTAINTY...

THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS MEDIUM.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS MEDIUM.

THIS INFORMATION IS PROVIDED AS PART OF A TRIAL PROJECT CONDUCTED
BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD.
CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL
INFORMATION AND/OR TO PROVIDE FEEDBACK.

&&

.CLIMATE...
             RECORDS
SITE DATE    HI_MAX:YEAR LO_MAX:YEAR HI_MIN:YEAR LO_MIN:YEAR

KFAT 06-02      106:1960     67:1985     70:1960     45:1902
KFAT 06-03      107:1912     68:1999     72:1937     44:1908
KFAT 06-04      105:1996     66:2011     73:1912     46:1908

KBFL 06-02      109:1970     66:1999     78:1960     38:1908
KBFL 06-03      109:1960     67:1999     78:1970     40:1908
KBFL 06-04      107:1957     70:1999     77:1960     41:1908
&&

.HNX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

PUBLIC...JEB
AVN/FW...MV
SYNOPSIS...JEB

WEATHER.GOV/HANFORD

Nearby

Red Flag Warnings in California, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.